MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDA-006
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, a 10-8mm amplatzer pda occluder was selected for implant using a 7f non-abbott delivery sheath.During deployment, it was observed that the occluder was not taking desired shape and deformed into a cobra shape.Therefore, the occluder was retrieved.The device was never released from the delivery cable while inside the patient.There were no angulations/kinks observed with the delivery sheath.No device was ultimately implanted.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device deformity did not be confirmed.Use of the incorrect size delivery system, anatomical interference, and angulation or kink in the delivery system upon deployment are potential causes of the reported event.It was indicated that the an 7f delivery system was used to deploy the device.The device was returned to abbott for analysis and the investigation revealed no anomalies.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Per the instructions for use, a 6f is recommended for use with a 9-pda-006.An 7f sheath was used to deliver the device, which could have contributed to the deformed deployment noted, as use of a larger sheath may influence deformations of the device.Based on the information received, the root cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19727567
Report Number2135147-2024-03368
Device Sequence Number15501631
Product Code MAE
UDI-Device Identifier00811806011134
UDI-Public(01)00811806011134(17)280930(10)10062860
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PDA-006
Device Lot Number10062860
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown